# SDR CA121004007

- Difficulty date: October 3, 2012
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Lear 45LEAR
- Engine: Garrtt TFE731*
- System (JASC): 4997 · APU System Wiring
- Part: Wire
- Part number: RBA172824
- Condition: Chafed
- Location: Fire Detection
- Part time: 1,130 hours
- Stage of operation: CL
- How discovered: O
- Nature of condition: N
- Precautionary procedure: F, A

## Discrepancy

(CAN) ON DEPARTURE CLIMBOUT PASSING THROUGH 25,000 FT APU FIRE CAS ILLUMINATED INTERMITTENTLY THEN STEADY.  CREW COMPLETED THE CHECKLIST PROCEDURE AND FIRE LIGHT EXTINGUISHED AFTER 20 SECONDS.  CREW DECLARED AN EMERGENCY AND RETURNED TO LAND WITH FIRE SERVICES ON STANDBY.  APU WAS NOT USED PRIOR TO THE FLIGHT AS AN ELECTRIC GPU WAS AVAILABLE AT THE FBO.  UPON LANDING, APU ENCLOSURE WAS INSPECTED, NO SMOKE SMELL, NO HEAT.  THERE HAD BEEN NO FIRE.  ACFT WAS TOWED TO OUR HANGAR, WHERE WE OPENED THE APU ENCLOSURE AND CONFIRM THE "NO FIRE" SITUATION.  LATER THE CREW CONFIRMED THE ONLY INDICATION THEY HAD, WAS A RED CAS MESSAGE "APU FIRE".  THEY HAD NO MASTER WARNING AND TRIPLE CHIME AND NO APU FIRE INDICATION ON THE APU PANEL.  TROUBLESHOOTING LEAD US TO THE WIRE HARNESS BETWEEN THE APU MAINTENANCE PANEL AND THE DATA ACQUISITION UNIT THE DAU IS THE UNIT WHO WOULD POST THE "APU FIRE" RED CAS.  FOUR CHAFED WIRES WERE FOUND, 1 OF THEM, RBA1728, PROVIDED THE GROUND FOR THE FALSE INDICATION.   ALL 4 WIRES HAVE BEEN REPAIRED, WIRE BUNDLE PROTECTED, APU FIRE BOTTLE REPLACED.  ACFT IS NOW RETURNED TO SERVICE.
